MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM BLADE, STERNALOCK POWERDRIVE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM BLADE, STERNALOCK POWERDRIVE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: biomet microfixation sternalock blade catalog #: 73-1194, lot #: 251810; biomet microfixation sternalock pd blade catalog #: 73-1191, lot #: 263760.Therapy date - unknown.Occupation - sales representative.Initial reporter also sent report to fda: the user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00218 & 0001032347-2019-00219.
 
Event or Problem Description
It was reported by the sales rep that the small ball on top of the blade broke during a procedure.Attempts have been made and no further information has been provided.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The blades were returned for investigation.The short blade still had the tip intact, however, the blade was clearly bent.The complaint is confirmed.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due excessive force being applied, possibly during an off-axis attempt to insert a screw.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00218-1 & 0001032347-2019-00219-1.

Brand Name
STERNALOCK BLU SYSTEM BLADE, STERNALOCK POWERDRIVE
Common Device Name
BLADE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8511363
Report Number0001032347-2019-00220
Device Sequence Number16552691
Product Code HRS
UDI-Device Identifier00841036140984
UDI-Public(01)00841036140984(10)324590
Combination Product (Y/N)N
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-1191
Device Lot Number324590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1